MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS FETAL SPIRAL ELECTRODE

PHILIPS MEDICAL SYSTEMS FETAL SPIRAL ELECTRODE
Model Number 989803137631
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.
 
Event or Problem Description
It was reported fetal monitoring was difficult and there was a loss of signal during epidural insertion, requiring placement of a fetal scalp electrode.Once in place, the monitor generated a coincidence alarm for 20 minutes between the fetal and maternal heart rates.Following the vaginal birth, the baby was brought to the nicu but could not be resuscitated and subsequently passing away.There were no complications during delivery and autopsy of the baby was pending.The customer did not believe there should have been a coincidence when using a fetal scalp electrode.The electrode was discarded, and the monitors sequestered.
 
Additional Manufacturer Narrative
Philips received a complaint on the fetal spiral electrode indicating that fetal monitoring was difficult and there was a loss of signal during epidural insertion, requiring placement of a fetal scalp electrode.Once in place, the monitor generated a coincidence alarm for 20 minutes between the fetal and maternal heart rates.Following the vaginal birth, the baby was brought to the nicu but could not be resuscitated and subsequently passing away.There were no complications during delivery and autopsy of the baby was pending.The customer did not believe there should have been a coincidence when using a fetal scalp electrode.The electrode was discarded, and the monitors sequestered.It was noted in the user report that the fetal spiral electrode was discarded and is therefore unavailable for evaluation.Multiple attempts were made to obtain additional information regarding the event, with no response from the customer.No further information was provided.Based on the information available, the cause of the reported problem was not able to be established.The reported problem was not confirmed based on the information available, no further action is necessary at this time.A review of the global decision tree was performed, and the issue was deemed reportable.Any report of an actual death where a philips device was used is considered reportable since the use of the device may have been a factor in the death.The data entered in this complaint record will be utilized for product quality and safety improvements per the post market surveillance and risk management processes.The reported device was discarded by the customer; therefore, analysis was not able to be performed and investigation has been completed.The investigation concludes that no further action is required at this time.If additional information is received the complaint file will be reopened.

Brand Name
FETAL SPIRAL ELECTRODE
Common Device Name
FETAL SPIRAL ELECTRODE
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer Contact
deborah currlin
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key19561822
Report Number1218950-2024-00446
Device Sequence Number12649862
Product Code HGP
UDI-Device Identifier20884838007431
UDI-Public(01)20884838007431
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K030691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number989803137631
Device Catalogue Number989803137631
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown